Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 99, NWS Tulsa, OK

August 27, 20195 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 27, 2019, 12:49 AM CDT for 5 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2019, 12:49 AM CDT (05:49 UTC)
Expired
Aug 27, 2019, 3:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Sequoyah County, OK, Wagoner County, OK

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

069 
WGUS54 KTSA 270549
FFWTSA
OKC001-021-101-135-145-270845-
/O.NEW.KTSA.FF.W.0099.190827T0549Z-190827T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1249 AM CDT Tue Aug 27 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Sequoyah County in east central Oklahoma...
  Southern Adair County in northeastern Oklahoma...
  Southeastern Wagoner County in northeastern Oklahoma...
  Southern Cherokee County in east central Oklahoma...
  Northeastern Muskogee County in east central Oklahoma...

* Until 345 AM CDT.

* At 1248 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 1 to 2 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Muskogee...                       Sallisaw...
  Fort Gibson...                    Muldrow...
  Roland...                         Vian...
  Gore...                           Okay...
  Webbers Falls...                  Marble City...
  Braggs...                         Tullahassee...
  Brushy...                         Greenleaf State Park...
  Pumpkin Center...                 Cookson...
  Brushy Lake State Park...         Cherokee Landing State Park...
  Bunch...                          Lake Tenkiller State Park...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 40 in Oklahoma between mile markers 291 and
297, between mile markers 308 and 309, and between mile markers 324
and 328.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3539 9443 3545 9478 3553 9533 3587 9546
      3571 9448

$$
2 follow-up statements
491 
WGUS74 KTSA 270721
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
221 AM CDT Tue Aug 27 2019

OKC001-021-101-135-145-270845-
/O.CON.KTSA.FF.W.0099.000000T0000Z-190827T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequoyah OK-Adair OK-Wagoner OK-Cherokee OK-Muskogee OK-
221 AM CDT Tue Aug 27 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN WAGONER...SOUTHERN CHEROKEE
AND NORTHEASTERN MUSKOGEE COUNTIES...

At 219 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain have moved out of the warned area. However, 2 to 4 inches of 
rain fell earlier, and flash flooding is likely ongoing.

Some locations that may experience flooding include...
Muskogee...                       Sallisaw...
Fort Gibson...                    Muldrow...
Roland...                         Vian...
Gore...                           Okay...
Webbers Falls...                  Marble City...
Braggs...                         Tullahassee...
Brushy...                         Greenleaf State Park...
Pumpkin Center...                 Cookson...
Brushy Lake State Park...         Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...

This includes Interstate 40 in Oklahoma between mile markers 291 and
297, between mile markers 308 and 309, and between mile markers 324
and 328.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3539 9443 3545 9478 3553 9533 3587 9546
      3571 9448

$$
431 
WGUS74 KTSA 270838
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
338 AM CDT Tue Aug 27 2019

OKC001-021-101-135-145-270848-
/O.EXP.KTSA.FF.W.0099.000000T0000Z-190827T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequoyah OK-Adair OK-Wagoner OK-Cherokee OK-Muskogee OK-
338 AM CDT Tue Aug 27 2019

...THE FLASH FLOOD WARNING FOR SEQUOYAH...SOUTHERN ADAIR...
SOUTHEASTERN WAGONER...SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES WILL EXPIRE AT 345 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3539 9443 3545 9478 3553 9533 3587 9546
      3571 9448

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 12:15 AM CDT, 34 minutes earlier.

Area forecast discussion, Aug 27, 12:15 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1215 AM CDT Tue Aug 27 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR to MVFR conditions are common across eastern Oklahoma and
western Arkansas early this morning with IFR conditions occurring
in the heavier thunderstorms. Will keep thunderstorms in the
TAF for the western Arkansas sites and KMLC until 11z at the
latest. Conditions improve during the day on Tuesday.

&&

.PREV DISCUSSION... /Issued 901 PM CDT Mon Aug 26 2019/

DISCUSSION...
Severe thunderstorms continue to develop in the vicinity of the
cold front that is advancing into northeast Oklahoma at this
hour. The front is currently near a Copan to Red Rock line.
The airmass just in advance of the cold front is still uncapped
with surface based cape running in the vicinity of 5000 J/kg.
Still the potential for a tornado over the next hour or so across
northeast Oklahoma if any of the discrete cells can stay rooted
along the surface boundary. As the cap strengthens over the next
few hours the activity will become more elevated as the cold front
spreads south. Still expecting a cluster of storms to develop overnight
across southern portions of the area as the low level jet increases.

Have made some adjustments to pops for Tonight to reflect current
trends in short-term model guidance.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Aug 27, 12:27 AM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1227 AM CDT Tue Aug 27 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1227 AM CDT Tue Aug 27 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Generally south of highway 412.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma into
    western Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Generally south of highway 412.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Generally south of highway 412.
	ONSET...Ongoing.

DISCUSSION...
Strong to severe thunderstorms are expected to continue
through the overnight hours across much eastern Oklahoma and
western Arkansas, mainly south of highway 412, as a cold
front moves through the region. Strong gusty winds and
large hail will continue to be a concern. Heavy rain and flash
flooding will also be a threat with 1 to 2 inches of rain possible
in a short period of time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through Thursday...No Hazards.
FRIDAY through Sunday...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 26, 11:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     GROVE                   36.59N 94.77W
08/26/2019                   DELAWARE           OK   LAW ENFORCEMENT

            SEVERAL REPORTS OF DAMAGE IN THE AREA OF GROVE AND
            WYANDOTTE INCLUDING NUMBER 10 BRIDGE NEAR ELK RIVER WHICH
            IS CLOSED DUE TO POWER LINES DOWN. TIME IS ESTIMATED FROM
            RADAR.

&&

SNIDER
Special weather statement, Aug 26, 11:50 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1150 PM CDT Mon Aug 26 2019

OKZ060-061-270515-
Tulsa OK-Rogers OK-
1150 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1215 AM CDT...

At 1150 PM CDT, a strong thunderstorm was located 3 miles southeast
of Collinsville, moving southeast at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Owasso...
Catoosa...                        Collinsville...
Oologah...

This includes Interstate 44 between mile markers 237 and 240.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3645 9564 3616 9571 3616 9574 3623 9587
      3643 9585 3642 9581 3648 9581
TIME...MOT...LOC 0450Z 306DEG 29KT 3634 9578
Local storm report, Aug 26, 11:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     BELLA VISTA             36.43N 94.23W
08/26/2019                   BENTON             AR   PUBLIC

            VIDEO ON SOCIAL MEDIA SHOWS AT LEAST ONE LARGE TREE
            UPROOTED ALONG WITH SEVERAL BRACNHES DOWNED. TIME
            ESTIMATED FROM RADAR.

&&

SNIDER
Local storm report, Aug 27, 12:01 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT TUE AUG 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND DMG     CENTERTON               36.36N 94.29W
08/26/2019                   BENTON             AR   PUBLIC

            SEVERAL REPORTS RELAYED BY BROADCAST MEDIA OF TREE AND
            PROPERTY DAMAGE ACROSS CENTERTON AND THE SURROUNDING
            AREA. TIME IS ESTIMATED BY RADAR.

&&

SNIDER
Local storm report, Aug 27, 12:14 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1214 AM CDT TUE AUG 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND DMG     2 NW BENTONVILLE        36.39N 94.23W
08/26/2019                   BENTON             AR   BROADCAST MEDIA

            LARGE TREE BRANCH DOWN NEAR NW 13TH ST. THE MEDIA ALSO
            RELAYED A REPORT OF SEVERAL TREES DOWN ACCORDING TO THE
            MAYOR OF BENTONVILLE WITHIN THE CITY OF BENTONVILLE. TIME
            IS ESTIMATED FROM RADAR.

&&

SNIDER
Special weather statement, Aug 27, 12:33 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1233 AM CDT Tue Aug 27 2019

OKZ067-068-270600-
Cherokee OK-Wagoner OK-
1233 AM CDT Tue Aug 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 100 AM CDT...

At 1233 AM CDT, a strong thunderstorm was located over Wagoner,
moving southeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Wagoner...                        Okay...
Lost City...

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
east central Oklahoma.

LAT...LON 3590 9551 3606 9540 3605 9498 3583 9535
TIME...MOT...LOC 0533Z 295DEG 36KT 3597 9538

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:05 PM CDTSpecial Weather StatementTSAOsage40 min
Aug 26, 7:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Aug 26, 7:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Aug 26, 7:47 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee43 min
Aug 26, 8:01 PM CDTSpecial Weather StatementTSAOsage44 min
Aug 26, 8:08 PM CDTSevere Thunderstorm WarningTSAOsage52 min
Aug 26, 8:15 PM CDTSevere Thunderstorm WarningTSAOsage45 min
Aug 26, 8:38 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Aug 26, 8:55 PM CDTSevere Thunderstorm WarningTSAOsage, Washington50 min
Aug 26, 8:57 PM CDTSpecial Weather StatementTSANowata48 min
Aug 26, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers42 min
Aug 26, 9:17 PM CDTTornado WarningTSANowata, Rogers17 min
Aug 26, 9:19 PM CDTTornado WarningTSAOttawa19 min
Aug 26, 9:37 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers51 min
Aug 26, 9:48 PM CDTSpecial Weather StatementTSANowata42 min
Aug 26, 10:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner25 min
Aug 26, 10:16 PM CDTSpecial Weather StatementTSAWashington44 min
Aug 26, 10:23 PM CDTAreal Flood AdvisoryTSADelaware, Ottawa2 hr
Aug 26, 10:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Aug 26, 10:28 PM CDTSevere Thunderstorm WarningTSAOsage, Washington47 min
Aug 26, 10:52 PM CDTSpecial Weather StatementTSATulsa23 min
Aug 26, 11:00 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah45 min
Aug 26, 11:01 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes119 min
Aug 26, 11:03 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington42 min
Aug 26, 11:06 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes3 hr
Aug 26, 11:17 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner43 min
Aug 26, 11:26 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner49 min
Aug 26, 11:28 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner47 min
Aug 26, 11:43 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner47 min
Aug 26, 11:46 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee44 min
Aug 26, 11:50 PM CDTSpecial Weather StatementTSARogers25 min
Aug 27, 12:07 AM CDTFlash Flood WarningTSAAdair, Cherokee, Mayes, Rogers, Wagoner3 hr
Aug 27, 12:17 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner43 min
Aug 27, 12:33 AM CDTSpecial Weather StatementTSACherokee27 min
Aug 27, 12:44 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Muskogee, Sequoyah46 min
Aug 27, 1:11 AM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah3 hr
Aug 27, 1:23 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah52 min
Aug 27, 1:51 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha39 min
Aug 27, 2:10 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
Aug 27, 2:20 AM CDTSpecial Weather StatementTSAPushmataha25 min
Aug 27, 2:55 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 27, 3:20 AM CDTSpecial Weather StatementTSAPushmataha55 min
Aug 27, 4:20 AM CDTSpecial Weather StatementTSAPushmataha40 min

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.